Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Increased heartbeat, panic disorder, overweight, cholesterol 160

My heartbeat will suddenly raise for sometimes no reason and after exercise which is not unusual. Last night I woke up with a racing heartbeat at 3:30 am out of a dead sleep. I have panic disorder , I see a psychiatrist , I m just not convinced it is not my heart. ( hence the psychiatrist) I am 41, good blood pressure, I take Lipitor and cholesterol is about 160. I m a bit overweight but this is an all of a sudden thing. I checked my blood sugar, it is good too? It is literally making me crazy! Could all of this be panic attacks. I also went to ER 2 weeks ago with a 140 pulse. Okay EKG, enzymes good.. Feeling like its just me!!!
Asked On : Sun, 1 Apr 2012
Answers:  0 Views:  33 Awaiting Answer
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

The sudden increase in heart rate could very well due to panic attacks. About 10% of people with panic disorder present with nocturnal panic attacks. Remember, anxiety can manifest itself with not only psychological symptoms, but with physical symptoms also. If you are having recurrent such symptoms or having difficulty managing your stress, then I would advise you consult a psychiatrist for a detailed psychological assessment and further treatment. There are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome your problems.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist

Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor